Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 13, NWS Marquette, MI

June 21, 2006Baraga County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 21, 2006, 4:34 PM EDT for Baraga County, Michigan. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2006, 4:34 PM EDT (20:34 UTC)
Expired
Jun 21, 2006, 5:15 PM EDT
In force
41 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Baraga County, MI

The radar

The Marquette radar (KMQT), 74 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 4:36 PM EDTTSTM WND DMGPelkie, MITREES AND POWER LINES DOWN
Jun 21, 4:43 PM EDTTSTM WND DMGL'Anse, MITREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 2:28 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 212036
SVRMQT
MIC013-212115-
/O.NEW.KMQT.SV.W.0013.060621T2034Z-060621T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
434 PM EDT WED JUN 21 2006

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN

* UNTIL 515 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES           
  NORTHWEST OF BARAGA TO 9 MILES NORTH OF SIDNAW. THE LINE WAS       
  MOVING EAST AT 50 MILES PER HOUR.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  KEWEENAW BAY...BARAGA...ASSININS AROUND 440 PM EDT...
  LANSE...PEQUAMING AROUND 445 PM EDT...
  MOUNT ARVON AROUND 500 PM EDT...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 
AND 70 MPH. WINDS THIS HIGH CAN TOPPLE TREES AND POWER LINES AND 
CAUSE MINOR STRUCTURAL DAMAGE. REMAIN INDOORS AWAY FROM WINDOWS  
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4686 8868 4663 8867 4671 8804 4696 8806

$$

AJ
3 follow-up statements
000 
WWUS53 KMQT 212044
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
443 PM EDT WED JUN 21 2006

MIC013-212115-
/O.CON.KMQT.SV.W.0013.000000T0000Z-060621T2115Z/
BARAGA MI-
443 PM EDT WED JUN 21 2006

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARAGA COUNTY
UNTIL 515 PM EDT...

AT 443 PM EDT DOPPLER RADAR CONTINUED TO INDICATE SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM ASSININS TO 7 MILES 
SOUTHWEST OF LANSE. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT
50 MILES AN HOUR.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LANSE AT 445 PM EDT...
  PEQUAMING AT 450 PM EDT...
  MOUNT ARVON AT 500 PM EDT...

REMAIN INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60
AND 70 MPH. WINDS THIS HIGH CAN TOPPLE TREES AND POWER LINES AND
CAUSE MINOR STRUCTURAL DAMAGE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST WARNINGS AND FORECASTS.

LAT...LON 4686 8856 4666 8862 4671 8804 4691 8808

$$

AJ
000 
WWUS53 KMQT 212051
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
450 PM EDT WED JUN 21 2006

MIC013-212115-
/O.CON.KMQT.SV.W.0013.000000T0000Z-060621T2115Z/
BARAGA MI-
450 PM EDT WED JUN 21 2006

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARAGA COUNTY
UNTIL 515 PM EDT...

AT 450 PM EDT DOPPLER RADAR CONTINUED TO INDICATE SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF 
PEQUAMING TO 5 MILES SOUTH OF LANSE. THE SEVERE THUNDERSTORMS WERE 
MOVING EAST AT 50 MILES AN HOUR. AT 436 PM EDT...SKYWARN SPOTTERS 
REPORTED TREES AND POWER LINES DOWN IN PELKIE.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNT ARVON AT 500 PM EDT...

REMAIN INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. 
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 
AND 70 MPH. WINDS THIS HIGH CAN TOPPLE TREES AND POWER LINES AND 
CAUSE MINOR STRUCTURAL DAMAGE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST WARNINGS AND FORECASTS.

LAT...LON 4686 8856 4666 8862 4671 8804 4691 8808

$$

AJ
000 
WWUS53 KMQT 212106
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
505 PM EDT WED JUN 21 2006

MIC013-212115-
/O.CON.KMQT.SV.W.0013.000000T0000Z-060621T2115Z/
BARAGA MI-
505 PM EDT WED JUN 21 2006

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARAGA COUNTY
UNTIL 515 PM EDT...

AT 505 PM EDT DOPPLER RADAR CONTINUED TO INDICATE SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF MOUNT ARVON
TO 10 MILES SOUTH OF ALBERTA. THE SEVERE THUNDERSTORMS WERE MOVING 
EAST AT 35 MILES AN HOUR. AT 443 PM EDT...SKYWARN SPOTTERS REPORTED
TREES DOWN IN LANSE. TREES AND POWER LINES WERE ALSO REPORTED DOWN 
IN PELKIE. SEEK SHELTER IMMEDIATELY

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  THREE LAKES BY 515 PM EDT...

DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY
FROM WINDOWS UNTIL THESE STORMS HAVE PASSED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST WARNINGS AND FORECASTS.

LAT...LON 4659 8857 4645 8847 4674 8799 4689 8807

$$

AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:28 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 21, 4:28 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
428 PM EDT WED JUN 21 2006

.DISCUSSION...

MAIN CONCERN IS CONVECTION THIS EVENING AND PCPN POTENTIAL THRU
THURSDAY.

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A PROGRESSIVE FLOW ACROSS
THE CONUS. ZONAL FLOW ACROSS THE NRN U.S. ROCKIES WAS UNDERCUTTING A
RIDGE OVER THE CANADIAN ROCKIES. NRN BRANCH FLOW AROUND THE RIDGE
IS AMPLIFYING DOWNSTREAM AS A SHORTWAVE IS DIGGING SHARPLY S INTO
NRN MANITOBA. THIS SYSTEM WILL BRING THE NEXT SHOT OF COOL AIR INTO
THE AREA. CLOSER TO HOME...A VIGOROUS SHORTWAVE WAS APPROACHING THE
UPPER GREAT LAKES. 12Z RAOBS FROM KINL/KBIS INDICATED 12HR 500MB
HEIGHT FALLS OF 50/70M RESPECTIVELY. WITH APPROACH OF SHORTWAVE...
DEEP LAYER FORCING AND COOLING ALOFT SPREADING OVERTOP SFC TROF HAS
LEAD TO DEVELOPMENT OF CONVECTION IN NE MN EARLY THIS AFTN. STORMS
HAVE SINCE SPREAD INTO WRN UPPER MI/CNTRL LAKE SUPERIOR. MLCAPE
AROUND 1000J/KG AND DEEP LAYER SHEAR AROUND 50KT HAVE RESULTED IN A
FEW STRONG/SVR STORMS. STRONGEST FORCING IS SPREADING OVER NRN LAKE
SUPERIOR/ADJACENT ONTARIO WHICH MAY KEEP SVR THREAT A BIT MORE
LIMITED THIS EVENING ACROSS UPPER MI.

SHORTWAVE WILL QUICKLY MOVE ACROSS LAKE SUPERIOR THIS EVENING ALONG
WITH ASSOCIATED SFC TROF WHICH THE MODELS SHOW EXITING THE ERN FCST
AREA BTWN 03-05Z. WILL CARRY SHRA/TSRA UNTIL PASSAGE OF SFC TROF.
MAY SEE ISOLD SHRA FOLLOW ACROSS THE NRN FCST AREA UNDER SHORTWAVE.
ATTENTION THEN TURNS TO SHORTWAVE CURRENTLY DIVING S THRU NRN
MANITOBA. COLD FRONT ASSOCIATED WITH SYSTEM WILL DROP S ACROSS UPPER
MI VERY LATE TONIGHT/THU MORNING. A FEW SHRA HAVE BEEN OCCURRING
ALONG THE FRONT WHICH IS CURRENTLY RUNNING FROM SRN MANITOBA TO SRN
HUDSON BAY. SO...WILL CONTINUE WITH A SHORT PERIOD OF LOW CHC POPS
ALONG FRONT AS IT DROPS THRU THE AREA LATE TONIGHT/THU MORNING. HAVE
CONFINED ISOLD TS MENTION TO THE FAR S AS THERE WILL BE LIMITED
TIME TO DEVELOP INSTABLITY BEFORE FROPA. SATELLITE IMAGERY/SFC OBS
SUGGEST THERE MAY BE A PERIOD OF LOW CLOUDS FOR A BRIEF TIME BEHIND
FRONT...SIMILAR TO WHAT OCCURRED MON AFTER FROPA. OTHERWISE...SKIES
SHOULD GRADUALLY TURN PARTLY SUNNY. AIRMASS BEHIND FRONT IS CHILLY
WITH SFC OBS SHOWING TEMPS IN THE 40S/50S ACROSS THE N HALF OF
MANITOBA/NW ONTARIO THIS AFTN (12Z CHURCHILL RAOB SHOWED 850MB TEMP
OF -4C). CORE OF COLD AIR WILL PASS NE OF THE AREA...BUT UPPER MI
WILL STILL GET CLIPPED WITH A CHILLY AIRMASS BRIEFLY THU/THU NIGHT.
MOS GUIDANCE LOOKS TO HAVE A GOOD HANDLE ON THE COOL AIR...BUT WILL
LEAN TOWARD THE SLIGHTLY COOLER MAV NUMBERS FOR THU/THU NIGHT. GFS
COOP MOS HAS MINS IN THE UPPER 30S IN THE USUAL COLD SPOTS THU NIGHT
(AS LOW AS 36 AT CHAMPION). THIS NOT OUT OF THE QUESTION GIVEN
EXCELLENT RADIATIONAL COOLING CONDITIONS WITH HIGH PRES OVER THE
AREA PROVIDING LIGHT/CALM WINDS AND DRY AIRMASS (PRECIPITABLE WATER
AROUND 0.5 INCHES).

DRY WEATHER SHOULD PERSIST INTO FRI WITH HIGH PRES LINGERING ACROSS
THE UPPER LAKES. WILL NEED TO WATCH THE FAR W THOUGH FOR POSSIBLE
AFTN CONVECTION AS GFS PUSHES MLCAPES TO 600-800J/KG. NAM ONLY SHOWS
UPWARDS OF ABOUT 200J/KG. WITH LACK OF SHORTWAVE TRIGGER AND
RELATIVELY DRY COLUMN...WILL STAY WITH A DRY FCST FOR NOW.

ON SAT...NEXT SHORTWAVE WILL BE SLIDING ESE TOWARD THE UPPER
MISSISSIPPI VALLEY. 12Z GFS IS QUICKER WITH SHORTWAVE AND SUGGESTS
POSSIBLE AFTN/EVENING CONVECTION OVER MAINLY THE WRN FCST AREA. WILL
HOLD OFF ON THIS FOR NOW GIVEN SLOWER ECWMF/CANADIAN TIMING.

SUN THRU WED...00Z UKMET/ECMWF/CANADIAN/GFS REMAIN IN GOOD AGREEMENT
FOR THIS PERIOD. NW/WNW FLOW WILL DOMINATE DURING THIS TIME FRAME
WITH PERSISTENT TROFFING FROM HUDSON BAY TO THE GREAT LAKES
DOWNSTREAM OF A RIDGE OVER WRN NAMERICA. AS DISCUSSED YESTERDAY...
FIRST PCPN CONCERN IS ON SUN AS ALL THE MODELS SHOW A SHORTWAVE
PUSHING INTO THE WRN GREAT LAKES. ALTHOUGH THIS SYSTEM WILL HAVE NO
OPPORTUNITY FOR MEANINGFUL MOISTURE RETURN AHEAD OF IT DUE TO A
FRONT STALLED ACROSS THE SRN PLAINS...SHORTWAVES IN NW FLOW PATTERNS
THIS TIME OF YEAR USUALLY HAVE NO PROBLEM GENERATING GENERALLY LOW
COVERAGE SCT CONVECTION...MAINLY DURING THE AFTN/EVENING. HAVE THUS
EXPANDED GOING CHC POPS FOR SCNTRL/SW UPPER MI ACROSS ALL BUT THE
ERN FCST AREA FOR SUN AFTN/EVENING (ERN FCST AREA SHOULD SEE LESS
INSTABILITY WITH MARINE LAYER INFLUENCE). IN THE WAKE OF THAT
SHORTWAVE...SHOULD BE ABLE TO SLIP IN A DRY DAY ON MON. UNCERTAINTY
ABOUT SHORTWAVE TIMING SEEN IN YESTERDAYS 00Z/06Z RUNS FOR EARLY
NEXT WEEK HAS DECREASED WITH TODAYS 00Z RUNS. HOWEVER...THERE IS
DISAGREEMENT ON STRENGTH AS ECMWF IS QUITE A BIT STRONGER AS IT
DROPS A CLOSED MIDLEVEL LOW TO NEAR NRN LAKE SUPERIOR BY 00Z WED.
TIMING-WISE...EXPECT FRONT TO CROSS THE FCST AREA LATE MON NIGHT/TUE
MORNING. ALTHOUGH NOT THE BEST TIME OF DAY FOR CONVECTION...WILL
SPREAD LOW CHC POPS FROM W TO E...STARTING IN THE EVENING W AND
REACHING THE E BY TUE MORNING. WILL LINGER CHC THRU TUE AFTN OVER
THE SCNTRL/SE IN THE EVENT FRONT IS SLOW TO MOVE ACROSS THE AREA.
WILL GO WITH A DRY DAY WED IN THE WAKE OF SYSTEM. AS FOR TEMPS...
WNW/NW FLOW PATTERN SUGGESTS TEMPS SHOULD BE NEAR NORMAL THRU THE
PERIOD. UNFORTUNATELY...12Z GFS/ECMWF HAVE A DIFFERENT SOLUTION NOW
FOR THE MON-WED PERIOD WITH MIDLEVEL RIDGE DEVELOPING OVER THE AREA
INSTEAD OF PERSISTENT TROFFING. WILL NEED TO REASSESS THIS
SIGNIFICANT CHANGE TO CONTINUITY IN LATER SHIFTS.

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ROLFSON
Hazardous weather outlook, Jun 21, 12:10 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1210 PM EDT WED JUN 21 2006

MIZ001>007-009>014-084-085-212230-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
1110 AM CDT WED JUN 21 2006 /1210 PM EDT WED JUN 21 2006/

...INCREASING POTENTIAL OF THUNDERSTORMS WITH DAMAGING WINDS FOR
THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 2 PM EDT OVER FAR WESTERN
UPPER MICHIGAN...THEN OVER CENTRAL UPPER MICHIGAN AFTER 5 PM EDT.
SOME OF THE STORMS WEST OF A LINE FROM MUNISING TO ESCANABA MAY
PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO AN
INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING THROUGH EARLY
THURSDAY AFTERNOON SOUTH OF A LINE FROM IRON RIVER TO MANISTIQUE.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING
SOUTH OF A LINE FROM ONTONAGON TO ESCANABA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LSZ221-241>248-263-264-212230-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
1110 AM CDT WED JUN 21 2006 /1210 PM EDT WED JUN 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR
THROUGH EARLY THIS EVENING...AND OVER CENTRAL AND EASTERN LAKE
SUPERIOR LATE THIS AFTERNOON THROUGH THE EVENING. SOME OF THE
STORMS OVER WESTERN AND CENTRAL LAKE SUPERIOR MAY PRODUCE DAMAGING
WIND GUSTS AND LOCALLY HIGH WAVES THROUGH THE EVENING HOURS.
LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING THROUGH EARLY
THURSDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING
OVER EXTREME WESTERN LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-212230-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
1210 PM EDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE
EVENING. THERE IS A SLIGHT CHANCE THAT A FEW STORMS EARLY THIS
EVENING MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JLA

In the hours before

Special weather statement, Jun 21, 1:50 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
150 PM EDT WED JUN 21 2006

MIZ002-009-211915-
GOGEBIC-ONTONAGON-
1250 PM CDT (150 PM EDT) WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
215 PM CDT (315 PM EDT)...

AT 142 PM EDT (1242 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM 44
MILES WEST OF IRONWOOD TO 52 MILES NORTHWEST OF PARK FALLS...MOVING
EAST AT 40 MPH.

PEOPLE IN WESTERN GOGEBIC AND WESTERN ONTONAGON COUNTIES...INCLUDING
THE CITIES OF IRONWOOD...BESSEMER...WAKEFIELD AND BERGLAND...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WATCHES
OR WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRE
Special weather statement, Jun 21, 3:53 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
353 PM EDT WED JUN 21 2006

MIZ001-003-004-010-084-212030-
BARAGA-IRON-KEWEENAW-NORTHERN HOUGHTON-SOUTHERN HOUGHTON-
353 PM EDT WED JUN 21 2006

...SIGNIFICANT WEATHER ALERT FOR BARAGA...HOUGHTON...IRON AND
KEWEENAW COUNTIES UNTIL 430 PM EDT (330 PM CDT)...

AT 350 PM EDT (250 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES WEST OF REDRIDGE TO BERGLAND TO BESSEMER...OR ALONG A LINE
EXTENDING FROM 22 MILES WEST OF HOUGHTON TO 20 MILES SOUTHWEST OF
ONTONAGON TO 7 MILES EAST OF IRONWOOD...MOVING EAST AT 60 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL BE NEAR...
  CALUMET AND HOUGHTON BY 400 PM EDT...LANSE BY 415 PM EDT...
  SIDNAW BY 420 PM EDT.

RAINFALL AMOUNTS OF UP TO 1 AND A HALF INCHES ARE POSSIBLE FROM
THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND
PONDING OF WATER ON AREA ROADWAYS.

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:24 PM EDTSpecial Marine WarningMQT96 min
Jun 21, 2:50 PM EDTSevere Thunderstorm WarningMQTGogebic, Ontonagon55 min
Jun 21, 3:30 PM EDTSpecial Marine WarningMQT90 min
Jun 21, 4:10 PM EDTSpecial Marine WarningMQT65 min
Jun 21, 4:26 PM EDTSpecial Marine WarningMQT64 min
Jun 21, 4:54 PM EDTSevere Thunderstorm WarningMQTMarquette51 min
Jun 21, 4:56 PM EDTSpecial Marine WarningMQT64 min
Jun 21, 5:12 PM EDTSpecial Marine WarningMQT63 min
Jun 21, 5:59 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton46 min
Jun 21, 6:04 PM EDTSpecial Marine WarningMQT56 min
Jun 21, 6:09 PM EDTSpecial Marine WarningMQT96 min
Jun 21, 6:10 PM EDTSevere Thunderstorm WarningMQTAlger, Marquette50 min
Jun 21, 6:16 PM EDTSpecial Marine WarningMQT44 min
Jun 21, 7:18 PM EDTSevere Thunderstorm WarningMQTSchoolcraft57 min
Jun 21, 7:28 PM EDTSpecial Marine WarningMQT47 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.